Alert archive / Illinois / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 165, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jul 26, 2002, 11:20 PM CDT for Fulton County, Illinois. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2002, 11:20 PM CDT (04:20 UTC)
- Expired
- Jul 27, 2002, 12:00 AM CDT
- In force
- 40 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Fulton County, IL
The radar
The Lincoln radar (KILX), 86 km from the middle of the area, began a volume at 04:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 4.3 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1442 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1194 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
049 WUUS53 KILX 270420 SVRSPI ILC057-270500- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 1119 PM CDT FRI JUL 26 2002 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FULTON COUNTY IN WEST CENTRAL ILLINOIS * UNTIL MIDNIGHT CDT * AT 1119 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER VERMONT...OR ABOUT 13 MILES NORTH OF RUSHVILLE...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... VERMONT ASTORIA IPAVA DUNCAN MILLS THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH... DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. LAT...LON 4039 9046 4020 9045 4019 9021 4039 9003 AUTEN NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 9:15 PM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, Jul 26, 9:15 PM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 915 PM CDT FRI JUL 26 2002 WILL BE UPDATING FCST TO ADJUST WORDING FOR SCATTERED THUNDERSTORMS FOR TONIGHT. SOME HAVE ALREADY DEVELOPED IN WESTERN IL AND ARE MOVING EAST AND SOUTHEAST. ANOTHER AREA OF STRONGER STORMS HAS DEVELOPED IN NE MO AND WRN IA. THIS WILL EVENTUALLY MOVE INTO WRN IL LATER TONIGHT AND CONTINUE THROUGH THE OVERNIGHT HOURS. UPDATE OUT SHORTLY. .ILX...NONE. AUTEN
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 9:43 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Mason | 62 min |
| Jul 26, 11:03 PM CDT | Severe Thunderstorm Warning | ILX | Macon, Sangamon | 57 min |
| Jul 26, 11:38 PM CDT | Severe Thunderstorm Warning | ILX | Logan | 52 min |
| Jul 27, 12:54 AM CDT | Flash Flood Warning | ILX | Logan, Sangamon | 6 hr |
| Jul 27, 3:42 AM CDT | Flash Flood Warning | ILX | Knox | 4 hr |
| Jul 27, 3:45 AM CDT | Flash Flood Warning | ILX | Knox | 4 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.